Alert archive / Louisiana / River Flood Warnings in 2021

River Flood Warning 12, NWS New Orleans, LA

February 11, 2021Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Feb 11, 2021, 9:41 PM CST for Saint Tammany Parish, Louisiana. It took effect at Feb 12, 2021, 12:00 AM CST. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Feb 11, 2021, 9:41 PM CST (03:41 UTC)
In effect from
Feb 12, 2021, 12:00 AM CST
Expired
Feb 12, 2021, 6:00 AM CST
In force
6 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Falaya River near Camp Covington (CGSL1). The gauge peaked at 47.43 ft at Feb 12, 2021, 1:00 PM CST.

actionminormoderate3540455002/1202/13
Action stage
40 ft
Minor stage
45 ft
Moderate stage
50 ft
Major stage
60 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375105, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

505 
WGUS44 KLIX 120341
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
941 PM CST Thu Feb 11 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Louisiana...

  Bogue Falaya River At Camp Covington affecting St. Tammany Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


LAC103-121200-
/O.NEW.KLIX.FL.W.0012.210212T0600Z-210212T1200Z/
/CGSL1.1.ER.210212T0600Z.210212T0600Z.210212T0600Z.NO/
941 PM CST Thu Feb 11 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Bogue Falaya River At Camp Covington.
* Until Friday morning.
* At 9:00 PM CST Thursday the stage was 44.5 feet.
* Flood stage is 45.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 45.0 feet 
  just after midnight tonight.
* Impact...At 45.0 feet, Water will encroach residential property in 
  the vicinity of the gage. Residences on the east bank near the 
  river will be threatened. Water will cover entrance driveways to 
  property on the east bank.


&&

LAT...LON 3052 9004 3052 9014 3061 9019 3060 9010

$$

PG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 11, 4:08 PM CST, 5 hours 33 minutes earlier.

Area forecast discussion, Feb 11, 4:08 PM CST, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
408 PM CST Thu Feb 11 2021

.DISCUSSION...
A stalled frontal boundary will be moving out of our area by
tonight. Friday and Saturday, rain chances will be increased due
to increased Gulf convection lingering along that frontal
boundary. This rainfall would mainly be along the coastal areas,
but it is possible to have an isolated or scattered shower over
the inland areas as well. These showers would mainly have the
potential for some frequent lightning and light to moderate
rainfall. Northerly surface winds will help to enhance the cold
air over the region through the weekend.

Sunday will be mostly dry. There is the chance for an isolated
shower or two due to some lingering convection and moisture over
the region. This rain would be light to moderate. Again,
northerly surface winds will be helping to enhance the cold air
advection over the region.

Monday, a cold front will be moving through the area. Rain chances
will be increased Monday afternoon through early Tuesday morning.
This rainfall is expected to be primarily light to moderate.
Temperatures will be approaching or below freezing for our
northernmost areas starting late Monday night. For some areas,
mainly our northernmost Louisiana parishes and southern
Misssissippi counties, the rain and cold temperatures will align
enough to potentially have some winter precipitation (mainly
freezing rain/sleet mix) late Monday night into Tuesday morning.
The northshore areas could also see some wintery mix of
precipitation during the early morning hours Tuesday as well.
Despite the chance for winter precipitation, we are not expecting
any impacts or impactful accumulation.

However, this forecast is highly dependent upon how this system
develops over the next few days. Small changes could have a big
impact on the potential for winter weather.

Another concern for Tuesday morning apart from the type of
precipiation will be the temperatures. Lows on Tuesday morning are
expected to be well below freezing (low to mid 20s) and wind
chills will be in the upper 10s and low 20s for our northshore
areas, northern Louisiana parishes, and southern Mississippi
counties. Low temperatures will be at or just below freezing
(upper 20s to low 30s) and wind chills will be in the low 20s for
our southshore areas, southern Louisiana parishes and coastal
Mississippi counties. Those spending time outdoors Tuesday morning
and vulnerable populations will need to be especially careful
during these colder than normal conditions.

Tuesday will be mostly dry conditions due to some weak ridging
that is expected to set up. Northerly surface winds will help to
enhance cold air advection into the area.

Wednesday, some weak upper level impulses will influence the area.
Rain chances will be higher Wednesday and Wednesday night, mainly
along the coastal areas. The rain will be mainly light to
moderate. Surface winds will finally turn to be more easterly,
which will help fuel some moisture back into the area. MSW

&&

.AVIATION...
18Z TAF Package...
MVFR/IFR conditions or lower will be likely for much of the day
today into the evening hours at all area airports. Showers and
vicinity showers will cause lower ceilings and visibilities
throughout the day. Visibilties should improve by the early
afternoon, but the low ceilings will persist through the evening
hours. Some gusty winds inside of showers will be likely today
during the afternoon hours, as well. MSW

&&

.MARINE...
Winds will be northerly and strong (15-20 knots) Friday through
Tuesday. Winds will be northerly and calm (<15 knots) Tuesday
night. Winds will be easterly and calm (<15 knots) Wednesday.
Thursday, winds will be primarily westerly and calm (<15 knots).
MSW

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  39  47  38  46 /  60  70  60  40
BTR  41  48  41  49 /  60  80  50  40
ASD  47  55  43  55 /  60  70  70  50
MSY  50  54  46  54 /  60  70  60  50
GPT  49  57  46  57 /  60  70  70  60
PQL  49  59  45  58 /  80  70  80  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 8:04 PM CSTRiver Flood WarningLIXTangipahoa5 days
Feb 11, 8:06 PM CSTRiver Flood WarningLIXSaint Tammany3 days
Feb 11, 8:07 PM CSTRiver Flood WarningLIXSaint Tammany39 hr
Feb 12, 7:23 AM CSTSpecial Marine WarningLIX67 min
Feb 12, 9:28 AM CSTSpecial Marine WarningLIX62 min
Feb 12, 10:12 AM CSTRiver Flood WarningLIXWashington33 hr
Feb 12, 10:50 AM CSTRiver Flood WarningLIXEast Baton Rouge3 days
Feb 12, 10:55 AM CSTRiver Flood WarningLIXEast Baton Rouge, Livingston52 hr
Feb 12, 11:22 AM CSTRiver Flood WarningLIXSaint Helena24 hr
Feb 12, 3:30 PM CSTSmall Craft AdvisoryLIX39 hr

Nearby

River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.